Alert archive / Texas / Special Weather Statements in 2017
Special Weather Statement, NWS Brownsville, TX
NWS Brownsville, TX issued this special weather statement at Aug 4, 2017, 2:36 PM CDT for Kenedy County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2017, 2:36 PM CDT (19:36 UTC)
- Expired
- Aug 4, 2017, 3:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Brownsville, TX
County Kenedy County, TX
The radar
The Brownsville radar (KBRO), 105 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 7.6 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1992 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
686 WWUS84 KBRO 041936 SPSBRO Special Weather Statement National Weather Service Brownsville TX 236 PM CDT FRI AUG 4 2017 TXZ251-042015- Kenedy TX- 236 PM CDT FRI AUG 4 2017 ...SPECIAL WEATHER STATEMENT... At 234 PM CDT, Doppler radar was tracking a strong thunderstorm NEAR Norias, or 9 miles southeast of Armstrong, moving east at 5 mph. Winds in excess of 30 mph will be possible with this storm. Weak rotation is also being noted on this storm, so a brief funnel cloud will be possible. Locations impacted include... Norias. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2676 9779 2689 9781 2693 9760 2676 9758 TIME...MOT...LOC 1934Z 265DEG 5KT 2683 9769 $$ Birchfield
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Aug 4, 12:49 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Aug 4, 12:49 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 1249 PM CDT Fri Aug 4 2017 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...Low-level cumulus deck is starting to develop this afternoon with a seabreeze evident along the coastal counties. A few showers or storms may form later this afternoon, but have kept weather groups out with most of the activity expected to be isolated. Outside of a small chance of convection at local airports, VFR conditions are expected to prevail with light and variable winds becoming more moderate this afternoon and evening. && .PREV DISCUSSION... /issued 622 AM CDT Fri Aug 4 2017/ DISCUSSION...Updated for latest aviation discussion below. AVIATION...VFR conditions expected today. Mid and high level clouds continue across the region this morning, along with a few lower clouds in the mix. CU deck expected to develop by mid morning with light and variable winds early this morning becoming more moderate and southeasterly this afternoon. Isolated showers and thunderstorms are possible today at area terminals, but chances remain low and have opted to not include prevailing or vicinity groups for weather at this time. PREV DISCUSSION... /issued 418 AM CDT Fri Aug 4 2017/ SHORT TERM (Now through Saturday): Mean long wave trough continues to lift northeast across the eastern half of the country while 500 mb ridging tries to build westward across the Gulf of Mexico and exert it's influence. Isolated to scattered showers and thunderstorms possible once again today as deep moisture remains in place across the region. Latest model runs indicated PWATS well in excess of 2 inches, with both the 00Z NAM and GFS bringing bullseyes of near 2.5 inches across portions of the CWA this afternoon. Convection is redeveloping this morning north of the area and slowly expanding southward as weak perturbation moves through the flow. Have maintained 20 to 30 pops across the northern ranchlands and northern coastal waters through the morning hours. Given weak perturbations in the flow aloft and convergence along the sea breeze this afternoon have added in 20s for pops this afternoon for inland areas. Locally heavy rainfall will be possible with any activity that does develop. Max temps today highly dependent upon amount and thickness of cloud cover. Have opted to edge on the warmer side of guidance today, with 100s ranging from Zapata to McAllen and mid to upper 90s across the remainder of the inland areas. Latest model guidance has cut back on the depth of drier air moving into the region Saturday, with the ridge not building in quite as quickly as previously indicated. However, moisture will remain plentiful and have added a slight chance of showers and thunderstorms along the sea breeze for Saturday morning and afternoon. Trended warmer tomorrow afternoon for temps with slightly less cloud cover in place, with 100 degree line sliding north and east. LONG TERM (Saturday Night through Thursday): The long term period begins with a mid level trough dipping across Texas and moving from west to east. This feature is not overly well-defined, but a small vort max associated with the base of the trough will generally move across southern Texas just north of the Ranchlands. Models do indicate at least some redisual dry in the lower levels initially that could limit some rainfall chances Saturday night. By Sunday, moisture does rise as seen by Pwats increasing to 2"-2.25". Meanwhile, better ascent in the middles levels, generated by the passing trough, will allow for isolated showers or storms during the day Sunday. However, it looks like the best chances will remain over the Northern Ranchlands, but even then have only slight chance POPS going. Rainfall could carry over Sunday night into Monday, but by then we should be nearing the back edge of the trough with more subsidence noted. As such, have kept rainfall chances low and more seabreeze driven Monday afternoon. This pattern will continue through mid week. Temperatures will still be in the triple digits, across much of the area with moisture still relatively high. Heat indices are expected to be between 110-115F over portions of the RGV Sunday afternoon through Monday afternoon. Heat advisories may be needed. Temperatures will begin to be slight cooler or at least it will be a little less humid through the remainder of the week. The next main feature of interest will be the potential tropical system that the GFS and ECMWF are both indicating towards the end of the period. Both models indicate that this system will move westward across the southern Caribbean Sea over the next few days before crossing the Yucatan Penn. some time late Tuesday or Wednesday. However, models do differ on the track as it moves westward Thursday into Friday with the GFS having it stay in the Bay of Campeche and the EURO tracking it north of Tampico but still south of the RGV. The National Hurricane Center is forecasting a 50% of development in the next 5 days, however there is still much uncertainty on what happens if and when it develops. MARINE: Now through Saturday: Latest observations at Buoy 42020 at 2 am show south winds around 12 knots and seas just over 2 feet. South to southeast winds will average 10 to 15 knots today across the lower Texas coastal waters with seas of 2 to 3 feet. Pressure gradient tightens Saturday as low pressure moves into the Texas panhandle. Winds approach the 15 to 20 knots range by late in the afternoon Saturday for the Laguna Madre and nearshore Gulf waters with seas in the 2 to 4 ft range. Isolated to scattered showers and thunderstorms possible through the period. Saturday Night through Wednesday: The surface pressure gradient will remain tight across the Lower Texas Coastal Waters through the period as low pressure across Northern Texas continue to interacts with high pressure over the Eastern Gulf. This will keep moderate SSE winds and moderate 3-5 ft seas across the marine areas with SCEC wording likely needed Sunday and Monday. Winds will lessen on Tuesday and Wednesday with seas improving a bit more slowly. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 65/59
Hazardous weather outlook, Aug 4, 4:25 AM CDT, 10 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 425 AM CDT Fri Aug 4 2017 TXZ248>257-050930- Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron- 425 AM CDT Fri Aug 4 2017 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms possible today, some of which may produce locally heavy rainfall capable of causing minor street flooding in poor drainage and low-lying areas. Heat indices are expected to reach 105 to 110 degrees across the Rio Grande Valley. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Afternoon heat indices are expected to reach 105 to 110 degrees each day. Values may briefly exceed 110 degrees for some locations Saturday through Tuesday. There is an elevated risk of rip currents at area beaches Saturday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-050930- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 425 AM CDT Fri Aug 4 2017 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Aug 4, 2:36 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Brownsville TX 236 PM CDT FRI AUG 4 2017 TXZ251-042015- Kenedy TX- 236 PM CDT FRI AUG 4 2017 ...SPECIAL WEATHER STATEMENT... At 234 PM CDT, Doppler radar was tracking a strong thunderstorm NEAR Norias, or 9 miles southeast of Armstrong, moving east at 5 mph. Winds in excess of 30 mph will be possible with this storm. Weak rotation is also being noted on this storm, so a brief funnel cloud will be possible. Locations impacted include... Norias. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2676 9779 2689 9781 2693 9760 2676 9758 TIME...MOT...LOC 1934Z 265DEG 5KT 2683 9769 Birchfield
Nearby
Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.